Alert archive / Missouri / Wind Advisories in 2024

Wind Advisory 10, NWS Kansas City, MO

October 28, 202432 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Oct 28, 2024, 3:44 AM CDT for 32 counties in Missouri; 7 counties in Kansas. It took effect at Oct 29, 2024, 9:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2024, 3:44 AM CDT (08:44 UTC)
In effect from
Oct 29, 2024, 9:00 AM CDT
Expired
Oct 30, 2024, 5:39 AM CDT
In force
21 hr
Issued by
NWS Kansas City, MO
All 39 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2024-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2024-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1915 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WWUS73 KEAX 280844
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
344 AM CDT Mon Oct 28 2024

KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028-029-037-043-
282100-
/O.NEW.KEAX.WI.Y.0010.241029T1500Z-241030T0000Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson
KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan-Clinton-
Platte-Clay-Jackson-Cass-
Including the cities of Maysville, Leavenworth, Lenexa, Highland,
Pleasanton, Pleasant Hill, Weatherby Lake, Mound City, Country
Club Villa, Elwood, Paola, Stewartsville, Cameron, Troy, Liberty,
Kansas City Kansas, Plattsburg, Raymore, Kansas City, Kearney,
Osawatomie, Lathrop, Union Star, Maryville, Atchison, Forest
City, St. Joseph Airport, Excelsior Springs, Osborn,
Harrisonville, Platte City, Independence, Savannah, Parkville,
Weston, Wathena, Fairfax, Gladstone, Riverside, Oregon, Tarkio,
Overland Park, Olathe, La Cygne, Louisburg, Clarksdale, Fort
Leavenworth, Stanley, Shawnee, St. Joseph, Maitland, Craig, Rock
Port, Lansing, and Belton
344 AM CDT Mon Oct 28 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From 10 AM to 7 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

https://www.weather.gov/eax

Collier
4 follow-up statements
646 
WWUS73 KEAX 281952
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
252 PM CDT Mon Oct 28 2024

MOZ003>008-014>017-022>025-030>032-038-039-044-290400-
/O.EXB.KEAX.WI.Y.0010.241029T1400Z-241030T0100Z/
Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-
Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Lafayette-Saline-Johnson MO-
Including the cities of Warrensburg, Concordia, Lexington,
Carrollton, Queen City, Salisbury, Kirksville, Breckenridge,
Mercer, Polo, Grant City, Hamilton, Milan, Brookfield, Glenwood,
Braymer, Marceline, Albany, Keytesville, Higginsville, Richmond,
Princeton, Macon, Bethany, Green City, Stanberry, Lawson,
Marshall, Lancaster, Jamesport, Unionville, Trenton, Odessa, La
Plata, Greentop, Downing, Gallatin, Brunswick, Chillicothe, and
King City
252 PM CDT Mon Oct 28 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central and much of northern Missouri.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028-029-037-043-
290400-
/O.EXT.KEAX.WI.Y.0010.241029T1400Z-241030T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson
KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan-Clinton-
Platte-Clay-Jackson-Cass-
Including the cities of Osborn, St. Joseph, Kansas City, Platte
City, Paola, Maysville, Overland Park, Weston, Weatherby Lake,
Pleasant Hill, Rock Port, Union Star, Kearney, Fairfax, Fort
Leavenworth, Maryville, Parkville, Riverside, Tarkio, Stanley,
Country Club Villa, Stewartsville, Belton, Independence,
Clarksdale, Kansas City Kansas, Olathe, Louisburg, St. Joseph
Airport, Gladstone, Atchison, Pleasanton, Plattsburg, Liberty,
Maitland, Lenexa, Forest City, Mound City, Troy, Lansing,
Osawatomie, Craig, Shawnee, Elwood, Oregon, Wathena, Leavenworth,
Lathrop, Highland, Harrisonville, Raymore, Excelsior Springs,
Cameron, Savannah, and La Cygne
252 PM CDT Mon Oct 28 2024

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

https://www.weather.gov/eax

Curtis
568 
WWUS73 KEAX 290257
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
957 PM CDT Mon Oct 28 2024

KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028-029-037-043-
291700-
/O.CON.KEAX.WI.Y.0010.241029T1400Z-241030T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson
KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan-Clinton-
Platte-Clay-Jackson-Cass-
Including the cities of Tarkio, Fairfax, Stanley, Pleasant Hill,
Belton, Plattsburg, Mound City, Paola, Oregon, Gladstone,
Excelsior Springs, Craig, Atchison, Platte City, Riverside,
Lathrop, Weston, Elwood, Wathena, Cameron, Fort Leavenworth,
Osawatomie, Stewartsville, Leavenworth, Kansas City Kansas,
Olathe, Troy, St. Joseph, Maysville, Independence, Union Star,
Kansas City, Louisburg, Parkville, St. Joseph Airport, Maitland,
Rock Port, Clarksdale, Weatherby Lake, Lenexa, Raymore, Liberty,
Forest City, Osborn, La Cygne, Harrisonville, Pleasanton,
Overland Park, Country Club Villa, Highland, Lansing, Shawnee,
Kearney, Savannah, and Maryville
957 PM CDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MOZ003>008-014>017-022>025-030>032-038-039-044-291700-
/O.CON.KEAX.WI.Y.0010.241029T1400Z-241030T0100Z/
Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-
Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Lafayette-Saline-Johnson MO-
Including the cities of Milan, Hamilton, Brunswick, Keytesville,
Chillicothe, La Plata, Bethany, Jamesport, Glenwood, Braymer,
Marceline, Green City, Polo, Lexington, Marshall, Breckenridge,
Salisbury, Stanberry, Mercer, Warrensburg, Queen City, Downing,
Trenton, Odessa, Macon, Kirksville, Brookfield, Carrollton,
Unionville, Grant City, Princeton, Richmond, Albany,
Higginsville, Gallatin, Lancaster, King City, Concordia,
Greentop, and Lawson
957 PM CDT Mon Oct 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, north central, northeast, northwest, 
  and west central Missouri.

* WHEN...From 9 AM to 8 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

https://www.weather.gov/eax

Williams
680 
WWUS73 KEAX 290817
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
317 AM CDT Tue Oct 29 2024

MOZ053-292100-
/O.EXB.KEAX.WI.Y.0010.241029T1400Z-241030T1200Z/
Bates-
Including the cities of Adrian, Rich Hill, and Butler
317 AM CDT Tue Oct 29 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 AM CDT 
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Bates County.

* WHEN...From 9 AM this morning to 7 AM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028-029-037-043-
292100-
/O.EXT.KEAX.WI.Y.0010.241029T1400Z-241030T1200Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson
KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan-Clinton-
Platte-Clay-Jackson-Cass-
Including the cities of St. Joseph, Wathena, Kansas City Kansas,
Stanley, Osawatomie, Parkville, Elwood, Excelsior Springs,
Kearney, Weatherby Lake, Osborn, Lansing, Clarksdale,
Leavenworth, Riverside, Country Club Villa, Maryville, St. Joseph
Airport, Harrisonville, Kansas City, Mound City, Pleasanton,
Maitland, Lathrop, Atchison, Stewartsville, Independence,
Shawnee, Plattsburg, Overland Park, Tarkio, Lenexa, Rock Port,
Olathe, Fairfax, Liberty, La Cygne, Raymore, Weston, Maysville,
Troy, Oregon, Forest City, Platte City, Belton, Cameron,
Highland, Paola, Louisburg, Fort Leavenworth, Pleasant Hill,
Union Star, Gladstone, Craig, and Savannah
317 AM CDT Tue Oct 29 2024

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 AM CDT 
WEDNESDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of east central and northeast Kansas and 
  northwest and west central Missouri.

* WHEN...From 9 AM this morning to 7 AM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MOZ003>008-014>017-022>025-030>032-038-039-044-292100-
/O.EXT.KEAX.WI.Y.0010.241029T1400Z-241030T1200Z/
Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-
Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-
Chariton-Lafayette-Saline-Johnson MO-
Including the cities of Polo, Princeton, Carrollton, Downing,
Unionville, Stanberry, Glenwood, Brookfield, Richmond, Salisbury,
Trenton, Concordia, Warrensburg, Milan, Kirksville, La Plata,
Mercer, Marshall, Marceline, Chillicothe, Brunswick, Braymer,
Green City, Breckenridge, King City, Lexington, Albany, Lawson,
Jamesport, Bethany, Grant City, Higginsville, Gallatin, Greentop,
Macon, Lancaster, Queen City, Keytesville, Hamilton, and Odessa
317 AM CDT Tue Oct 29 2024

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 AM CDT 
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of central, north central, northeast, northwest, 
  and west central Missouri.

* WHEN...From 9 AM this morning to 7 AM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

https://www.weather.gov/eax

Collier
906 
WWUS73 KEAX 301039
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
539 AM CDT Wed Oct 30 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>032-037>039-
043-044-053-301145-
/O.CAN.KEAX.WI.Y.0010.000000T0000Z-241030T1200Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson
KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-
Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-
Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay-
Ray-Carroll-Chariton-Jackson-Lafayette-Saline-Cass-Johnson MO-
Bates-
Including the cities of La Cygne, Maysville, Greentop, Union
Star, Milan, Green City, Carrollton, Overland Park, St. Joseph
Airport, Pleasant Hill, Shawnee, Leavenworth, Tarkio, Pleasanton,
Olathe, Fairfax, King City, Queen City, Lancaster, Lathrop,
Liberty, Harrisonville, Elwood, Stanley, La Plata, Craig,
Riverside, Wathena, Lawson, Rock Port, Breckenridge, Hamilton,
Oregon, Osborn, Lexington, Odessa, Higginsville, Rich Hill,
Maryville, Gladstone, Braymer, Fort Leavenworth, Mound City,
Platte City, Jamesport, Independence, Osawatomie, Glenwood,
Unionville, Atchison, Kansas City, Excelsior Springs,
Chillicothe, Adrian, Country Club Villa, Parkville, Butler,
Weston, Macon, Kearney, Gallatin, Cameron, Princeton, Troy, Grant
City, Belton, Albany, Lansing, Brunswick, Lenexa, Marshall,
Maitland, Concordia, Stewartsville, Richmond, Kansas City Kansas,
St. Joseph, Marceline, Polo, Mercer, Paola, Raymore, Highland,
Trenton, Salisbury, Forest City, Bethany, Kirksville, Clarksdale,
Stanberry, Downing, Plattsburg, Brookfield, Warrensburg,
Weatherby Lake, Louisburg, Keytesville, and Savannah
539 AM CDT Wed Oct 30 2024

...WIND ADVISORY IS CANCELLED...

The threat has ended.

$$

https://www.weather.gov/eax

Collier

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Oct 27, 10:55 PM CDT, 4 hours 49 minutes earlier. Its key messages:

  • Very warm and windy conditions are expected Monday and Tuesday across the area. Wind gusts may exceed 40 mph on Monday (50 percent chance) and Tuesday (70 percent chance).
  • Fire-weather concerns are elevated on Monday and Tuesday, as the strong winds will combine with low minimum relative humidity (30 to 40 percent) to promote conditions favorable for rapid spread of fires.
  • Showers and thunderstorms are likely (>85 percent chance) on Wednesday. A few of the storms may be severe, with large hail and damaging winds the primary threats. Widespread wetting rains are expected.
Area forecast discussion, Oct 27, 10:55 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1055 PM CDT Sun Oct 27 2024

.KEY MESSAGES...

- Very warm and windy conditions are expected Monday and Tuesday
  across the area. Wind gusts may exceed 40 mph on Monday (50
  percent chance) and Tuesday (70 percent chance).

- Fire-weather concerns are elevated on Monday and Tuesday, as
  the strong winds will combine with low minimum relative
  humidity (30 to 40 percent) to promote conditions favorable
  for rapid spread of fires.

- Showers and thunderstorms are likely (>85 percent chance) on
  Wednesday. A few of the storms may be severe, with large hail
  and damaging winds the primary threats. Widespread wetting
  rains are expected.

&&

.DISCUSSION...
Issued at 208 PM CDT Sun Oct 27 2024

Main forecast concerns continue to be the strong winds and
elevated fire-weather concerns Monday and Tuesday, followed by a
good chance of wetting rains as a storm system moves through the
area on Wednesday. The pattern looks to remain on the active
side for the following several days as well.

The upper-air pattern is beginning to change, with upstream
ridging in the Intermountain West showing signs of progression
today. An upstream upper low off the British Columbia coast will
continue digging as it reaches western North America on Monday,
with elongated southwesterly flow extending from the Desert
Southwest to the Great Lakes by Monday afternoon. Large-scale
lift downstream of the deep trough will lead to surface
cyclogenesis in the lee of the Rockies by Tuesday morning, with
strong surface return flow well-established by this point. As
low-level southerly flow increases early this week, sufficient
mixing will allow for strong wind gusts to reach the surface
Monday and Tuesday afternoons. Ensemble guidance keeps
probabilities of advisory-level wind gusts below 50 percent for
Monday afternoon near the KC metro and areas south and west, but
BUFKIT soundings (NAM/GFS) would support 40+ kt wind gusts
during the afternoon.

Normally, I would lean harder into the BUFKIT soundings, but
there are a couple of limiting factors that preclude me from
issuing an advisory at this time. First, there will be some
increased cloud cover on Monday, as lift increases downstream of
the developing deep trough. If this cloud cover is of
sufficient coverage and duration, this may mitigate
stronger/deeper mixing. Second, with the diurnally diminishing
low-level jet, deeper mixing will be required to bring down
stronger gusts during the afternoon. Per collaboration with
TOP/SGF, have held off a wind advisory for now; however, I do
think marginal advisory-level winds are possible (up to 40
percent chance) during the day, primarily south of I-70 and west
of U.S. Highway 65. All of this said, winds of 15 to 30 mph
with gusts to 40 mph seem probable tomorrow (> 75 percent
chance). Troublesome crosswinds can be anticipated if traveling
on east-west roads tomorrow.

Antecedent dryness will continue to keep minimum relative
humidity low on Monday, with models almost certainly underdoing
the diurnal drying from the mixing that does occur. By
afternoon, relative humidity may reach 30 to 35 percent,
particularly in western portions of the CWA. Though this does
not strictly meet red-flag warning criteria, conditions will be
quite favorable for rapid spread of any fires that develop. The
Hot Dry Windy Index forecast for tomorrow has increased to above
the 95th percentile of climatology, suggesting an exceedingly
rare fire-weather environment in our area. Outdoor burning is
not recommended.

And one more thing about tomorrow: high temperatures will be
approaching record values. Notably, forecast high temperatures
were lowered by a degree or two given potential mitigation of
maximum insolation from cloud cover. Nevertheless, the strong
warm advection and mixing should bring us close to records at
MCI and STJ.

On Tuesday, moisture advection will begin to overcome diurnal
drying sufficiently to keep minimum relative humidity around or
even above 40 percent. That said, winds may be even stronger,
with gusts exceeding 45 mph possible (around a 50 percent
chance, with highest chances west of U.S. Highway 65). Thus,
fire-weather concerns will be elevated again, and wind-advisory
thresholds may be breached in western portions of the CWA. If
current forecast trends hold, expect a wind advisory for
portions of the area on Tuesday.

By Tuesday night and Wednesday, the lee cyclone will eject
rapidly northeastward as the deep trough is pushed by a kicker
system in the northeast Pacific. Strong large-scale lift in
advance of a developing cold front will lead to widespread
convection. Models continue to vary with the timing of the
front, but the probability of widespread wetting rains (>0.10
inches QPF) is above 80 percent across the forecast area
Wednesday afternoon and evening. QPF has trended upward in the
past 24 hours (definite good news with the ongoing drought),
with area-average values generally 0.50 inches or higher.
Chances for severe convection remain as well, especially if the
timing of the front matches the diurnal maximum of heating
(which, in a consensus manner, is on target for portions of our
area). Given pattern recognition and rampant large-scale lift,
think instability remains the primary limiting factor precluding
a more significant severe threat. Nevertheless, Wednesday bears
watching as model certainty inevitably increases.

We will be well within the post-frontal regime by Thursday.
Aside from a substantial cooldown (highs in the 50s), trick-or-
treaters will not be dodging raindrops Thursday night. However,
with another deep trough entering the western U.S. late this
week, more chances for precipitation commence by the weekend,
with hints of the active pattern continuing through the
following week as well. Hopefully, this pattern will quench our
thirsty ground.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1054 PM CDT Sun Oct 27 2024

VFR conditions are expected through the period, although high
level clouds will increase throughout the daytime hours
tomorrow. Light south southeasterly winds should persist through
the overnight hours, with winds becoming more southerly and
increasing tomorrow morning and especially tomorrow afternoon,
with gusts up to 35 knots. There could be some low level wind
shear concerns early tomorrow morning with 30 knot SW winds
developing around 2000 feet aloft before surface winds increase.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...CMS
AVIATION...BMW
Hazardous weather outlook, Oct 27, 5:11 AM CDT, 22 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
511 AM CDT Sun Oct 27 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
511 AM CDT Sun Oct 27 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Anomalously strong WAA combined with limited moisture and strong
winds have resulted in elevated fire weather concerns for Monday and
Tuesday. Possible showers and storms expected Wednesday evening into
overnight Thursday. Some of which may be strong to severe.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.